MAUDE Adverse Event Report: SYNTHES GMBH CHUCK-KEYLESS F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED

SYNTHES GMBH CHUCK-KEYLESS F/BPL; MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Catalog Number 530.731
Medical Device Problem Codes Mechanical Jam (2983); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H11 additional narrative: device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to wear.
 
Event or Problem Description
It was reported from the netherlands that during service and evaluation, it was determined that the keyless chuck device was frozen/will not move ¿ chuck seized.It was further determined that the device failed pretest for check drill chuck function.It was noted in the service order the device was not functioning properly.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
CHUCK-KEYLESS F/BPL
Common Device Name
MOTOR, SURGICAL INSTRUMENT, AC-POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key20183643
Report Number8030965-2024-10952
Device Sequence Number8723104
Product Code GEY
UDI-Device Identifier07611819138674
UDI-Public(01)07611819138674(10)9786964
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number530.731
Device Lot Number9786964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown